Alert archive / Florida / Flash Flood Warnings in 1998
Flash Flood Warning 1, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Jan 8, 1998, 8:46 AM EST for Marion County, Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 1998, 8:46 AM EST (13:46 UTC)
- Expired
- Jan 8, 1998, 2:50 PM EST
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Marion County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 1.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -127 m²/s²
- 0-3 km storm-relative helicity
- -321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 081349 FFWJAX FLC083-081930- BULLETIN FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 846 AM EST THU JAN 8 1998 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE FL HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 250 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL FLORIDA ...MARION A SQUALL LINE THAT MOVED EARLIER THIS MORNING HAS BROUGHT ADDITIONAL 1 TO 2 INCHES OF RAINFALL TO MUCH OF THE AREA. THIS EXTRA RAINFALL ON TOP OF NEARLY STURATED GROUND WILL RESULT IN LOCALIZED FLOODING TODAY. THE RAIN IS EXPECTED TO TAPER OFF THROUGH THE LATE MORNING HOURS...HOWEVER SCATTERED SHOWERS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON ALONG A FRONT WHICH WILL MOVE OVER THE PENINSULA. RAINFALL AMOUNTS ASSOCIATED WITH THE FRONT ARE EXPECTED TO BE ON THE LIGHT SIDE. REPORTS FROM MARION COUNTY HAVE INDICATED THAT PORTIONS OF CR-315 SOUTH OF ORANGE SPRING IS FLOODING. ALSO THERE IS SOME FLOODING ALONG 475 BETWEEN 42ND AND 66TH STREETS. ADDITIONAL REPORTS IN OCALA INCLUDE THE 1200 BLOCK OF NE 10TH STREET AND SOME AREAS ALONG THE 2200 BLOCK OF SE LAKEWIER AVE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE STAY TUNE TO YOUR LOCAL RADIO...TELEVISION STATIONS...OR NOAA WEATHER RADIO FOR ANY FURTHER STATEMENTS. & RAM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jan 8, 2:00 AM EST, 6 hours 46 minutes earlier.
Area forecast discussion, Jan 8, 2:00 AM EST, 6 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 AM EST THU JAN 8 1998 SQLN/CNVCTV BAND SEEMS TO HAVE COME TO A SCREECHING HALT OVR THE BIG BEND AND EXTRM WRN CWA. LUKS LIKE THE BAND HAS OUTRUN THE SHRTWV AND IS WAITING FOR IT TO CATCH UP. THAT SHUDNT TAKE LONG AND THE SQLN SHUD PROGRESS ACRS MOST OF THE CWA THRU MID-MRNG. EVEN THOUGH ITS BEEN FAIRLY QUIET...ETA HAS 90+ RH...STRNG H7 VVEL AND A LLVL JET OVR THE ERN GLFMEX MOVG OVR THE CWA THRU 15 UTC. COMPARING THE 07/15 UTC MESO-ETA RUN TO THE CRNT SITN...THE MDL SEEMS TO HAVE DONE A CREDIABLE JOB IN DEPLICTING THE SQLN. BASED ON THE ABV...THINK THE THREAT OF SVR WX WILL BE GRTST OVR THE SRN COS OF THE CWA...MAINLY MARION...ALACHUA...GILCHRIST AND PUTNAM AS THE NIGHT GOES ON. WSR 88D VWP LLVL SHR PROFILE DOES SUGG THAT AN ISOLD TOR REMAINS POSSIBLE. BTW...WHILE I WAS WRITTING THIS THESIS SPC BEAT ME TO THE PUNCH...SEE MKCSWOMCD. IN THE LGR SCALE...THE DSCNS IVE READ ALL LIKE THE AVN AND NGM SOLN FOR THE LOW/CDFNT AND IM NOT GOING TO BUCK THE TIDE. SO BASED ON NGM IT LUKS LIKE WE CAN XPCT CD FROPA ARND 09/00 UTC...GIVE OR TAKE A FEW HOURS. WILL GO CLOSER TO FWC THAN THE COOLER FAN VALUES. PRELIM SSI TB 73/52 63/43 05831 JAX TB 79/50 65/43 05831 GNV TB 78/47 68/41 05820 SANDRIK
In the hours before
Special weather statement, Jan 8, 5:01 AM EST, 3 hours 45 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-081200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 501 AM EST THU JAN 8 1998 ...TORNADO WATCH 7 REMAINS IN EFFECT UNTIL 9AM FOR THE FOLLOWING COUNTIES OF NORTHEAST FLORIDA... ST JOHNS... PUTNAM AND FLAGLER... THE WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES OF NORTHEAST FLORIDA. ...ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA... DUVAL...GILCHRIST...MARION...NASSAU...AND UNION. ALL INTERESTS IN THE ACTIVE PORTION OF THE WATCH AREA SHOULD MONITOR LOCAL RADIO...TELEVISION AND NOAA WEATHER RADIO FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS. SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA. RAM
Special weather statement, Jan 8, 5:01 AM EST, 3 hours 45 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-081200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 501 AM EST THU JAN 8 1998 ...TORNADO WATCH 7 REMAINS IN EFFECT UNTIL 9AM FOR THE FOLLOWING COUNTIES OF NORTHEAST FLORIDA... ST JOHNS... PUTNAM AND FLAGLER... THE WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES OF NORTHEAST FLORIDA. ...ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA... DUVAL...GILCHRIST...MARION...NASSAU...AND UNION. ALL INTERESTS IN THE ACTIVE PORTION OF THE WATCH AREA SHOULD MONITOR LOCAL RADIO...TELEVISION AND NOAA WEATHER RADIO FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS. SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA. RAM
Special weather statement, Jan 8, 6:11 AM EST, 2 hours 35 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-081315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 611 AM EST THU JAN 8 1998 ...TORNADO WATCH 7 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES OF NORTHEAST FLORIDA... ST JOHNS... PUTNAM AND FLAGLER... A LINE OF STRONG AND POSSIBLE ISOLATED SEVERE THUNERSTORMS ASSOCIATED WITH A SQUALL LINE HAS MOVED EAST OVER THE NORTHEAST FLORIDA PENINSULA AND IS NOW OVER THE ADJACENT ATLANTIC COASTAL WATERS. RAM
Special weather statement, Jan 8, 6:11 AM EST, 2 hours 35 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-081315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 611 AM EST THU JAN 8 1998 ...TORNADO WATCH 7 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES OF NORTHEAST FLORIDA... ST JOHNS... PUTNAM AND FLAGLER... A LINE OF STRONG AND POSSIBLE ISOLATED SEVERE THUNERSTORMS ASSOCIATED WITH A SQUALL LINE HAS MOVED EAST OVER THE NORTHEAST FLORIDA PENINSULA AND IS NOW OVER THE ADJACENT ATLANTIC COASTAL WATERS. RAM
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 10:42 PM EST | Severe Thunderstorm Warning | JAX | Putnam | 68 min |
| Jan 8, 4:09 AM EST | Severe Thunderstorm Warning | JAX | Marion | 56 min |
| Jan 8, 3:02 PM EST | Flash Flood Warning | JAX | Marion | 6 hr |
Nearby
Flash Flood Warnings in Florida, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.